Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 113, NWS Little Rock, AR

September 25, 20195 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 25, 2019, 5:24 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2019, 5:24 PM CDT (22:24 UTC)
Expired
Sep 25, 2019, 7:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Sharp County, AR

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

616 
WGUS54 KLZK 252224
FFWLZK
ARC063-065-067-075-135-260030-
/O.NEW.KLZK.FF.W.0113.190925T2224Z-190926T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
524 PM CDT Wed Sep 25 2019

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northern Independence County in north central Arkansas...
  Southeastern Izard County in north central Arkansas...
  Northeastern Jackson County in eastern Arkansas...
  Southern Lawrence County in eastern Arkansas...
  Southern Sharp County in north central Arkansas...

* Until 730 PM CDT.

* At 522 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen over the past hour from west of Strawberry to north 
  of Alicia. With additional heavy rainfall expected...flash 
  flooding is likely to occur.

* Some locations that will experience flooding include...
  Hoxie...                          Lake Charles State Park...
  Cave City...                      Swifton...
  Cushman...                        Mount Pleasant...
  Strawberry...                     Lynn...
  Sidney...                         Alicia...
  Minturn...                        Sedgwick...
  Aetna...                          Strangers Home...
  Calamine...                       Sandtown...
  Cord...                           Maxville...
  Eaton...                          Lauratown...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3599 9086 3598 9084 3595 9087 3593 9086
      3592 9087 3588 9087 3588 9103 3578 9104
      3587 9183 3601 9175 3607 9111 3604 9084
      3602 9084

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:54 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 25, 2:54 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
254 PM CDT Wed Sep 25 2019

.SHORT TERM...Tonight Through Friday
An area of high pressure aloft continues over the southeast U.S.
this afternoon with an upper trough over the Great Lakes and a
cutoff low over the desert southwest. The upper trough slides
slightly to the southeast tonight bringing northwest flow to
Arkansas briefly for Thursday morning. Ridging quickly builds back
into the area Thursday afternoon and night and southwest flow
returns for Friday.

A warm front moved northeast of the state today to near the
Mississippi River. This ushered in more warm and humid air and dew
points back into the lower to mid 70s destabilizing the atmosphere.
A cold front in Kansas and Missouri should move into north
Arkansas around 06Z tonight with showers and thunderstorms. Some
of the storms could be strong with a few producing damaging winds
in north Arkansas. Expect the rain to continue into the morning
hours in central Arkansas moving into the south by late morning,
tapering off Thursday evening. The front move north as a warm
front Thursday night and high pressure moves back into the area
Friday with warm and dry conditions. Highs Thursday will be in the
upper 70s to mid 90s and then in the mid 80s to lower 90s for
Friday.

&&

.LONG TERM...Friday Night Through Thursday
Initially, a cold front will attempt to move into Arkansas, but will
be stopped by an amplifying upper ridge centered just southeast
of Arkansas. The ridge will build into the region, with moisture
shunted well to the west and northwest. You know the drill...
temperatures warm up due to southerly/southwest winds, little in
the way of rainfall (you get the point).

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  81  66  88 /  60  50   0  10
Camden AR         71  93  68  92 /  10  30   0   0
Harrison AR       66  79  66  85 /  80  50   0  10
Hot Springs AR    71  89  68  88 /  40  40   0  10
Little Rock   AR  71  88  67  89 /  40  40   0  10
Monticello AR     70  93  68  92 /  10  20   0   0
Mount Ida AR      71  88  68  87 /  40  50  10  10
Mountain Home AR  66  79  66  87 /  70  40   0  10
Newport AR        69  82  67  89 /  60  50   0  10
Pine Bluff AR     70  92  67  91 /  20  30   0  10
Russellville AR   71  85  68  88 /  60  60   0  10
Searcy AR         70  86  67  89 /  50  50   0  10
Stuttgart AR      70  89  67  90 /  30  40   0  10
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...57
Hazardous weather outlook, Sep 25, 4:15 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
415 AM CDT Wed Sep 25 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
415 AM CDT Wed Sep 25 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected to develop this morning
into the afternoon. While there may be a couple of strong storms,
widespread severe weather is not expected. Some areas may receive
locally heavy rainfall leading to isolated flash flooding in low
lying prone areas.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

A few thunderstorms will be possible across mainly northwest
Arkansas through the weekend. Widespread severe weather is not
anticipated. Some storms may be capable of producing gusty winds and
locally heavy rainfall.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Sep 25, 3:16 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT Wed Sep 25 2019

ARZ007-015-252045-
Sharp AR-Izard AR-
316 PM CDT Wed Sep 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD AND SOUTHWESTERN
SHARP COUNTIES UNTIL 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Melbourne to near Lone Star. Movement was east
at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Melbourne...                      Oxford...
Mount Pleasant...                 Franklin...
Sidney...                         Gid...
Stella...                         Lunenburg...
Myron...                          Brandenberg...
Lacrosse...                       Lone Star...
Evening Shade...                  Center...
Mt Olive in Izard County...       Zion...
Boswell...                        Violet Hill...
Sage...                           Larkin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3620 9145 3595 9161 3598 9208 3600 9210
      3601 9210 3602 9208 3602 9207 3603 9206
      3604 9206 3619 9190
TIME...MOT...LOC 2016Z 263DEG 13KT 3609 9191 3604 9200

62
Local storm report, Sep 25, 4:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CDT WED SEP 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     1 NE LYNN               36.02N 91.24W
09/25/2019                   LAWRENCE           AR   EMERGENCY MNGR

            TREE LIMBS BLOWN DOWN JUST NORTHEAST OF LYNN

&&

62
Local storm report, Sep 25, 4:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT WED SEP 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HEAVY RAIN       CHEROKEE VILLAGE        36.29N 91.57W
09/25/2019  E4.00 INCH       FULTON             AR   SOCIAL MEDIA

            ESTIMATE OF JUST UNDER 4 INCHES OF RAIN IN CHEROKEE
            VILLAGE THIS AFTERNOON.

&&

62
Local storm report, Sep 25, 5:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT WED SEP 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     3 NNE ALICIA            35.93N 91.06W
09/25/2019                   LAWRENCE           AR   EMERGENCY MNGR

            WINDS DAMAGED A SHOP BUILDING NEAR THE INTERSECTION OF
            HWY 367 AND CALVIN CROSSING ROAD.

&&

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:45 PM CDTFlash Flood WarningLZKBaxter, Fulton2 hr
Sep 25, 3:06 PM CDTSevere Thunderstorm WarningLZKFulton, Lawrence, Randolph, Sharp24 min
Sep 25, 3:16 PM CDTSpecial Weather StatementLZKIzard, Sharp29 min
Sep 25, 3:21 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp39 min
Sep 25, 3:24 PM CDTSevere Thunderstorm WarningLZKFulton, Lawrence, Randolph, Sharp51 min
Sep 25, 3:35 PM CDTFlash Flood WarningLZKFulton, Lawrence, Sharp3 hr
Sep 25, 3:59 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Lawrence, Randolph, Sharp46 min
Sep 25, 4:26 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Randolph, Sharp49 min
Sep 25, 5:09 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Sharp51 min
Sep 25, 5:58 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Jackson, Lawrence, Sharp, Stone32 min
Sep 25, 6:29 PM CDTSpecial Weather StatementLZKIndependence, Jackson46 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.